IST, atrial flutter and long term side effects of tachycardia
I'm a 22 year old who, up until about 6 months ago, was pretty healthy. About six months ago, I started having palpitations. The rate varied between 130 and 190 Bon. After a long, long process, I finally had an eps and was told I have a combination of inappropriate sinus tachycardia (IST) and some sort of atrial arrythmia, most probably atrial flutter. I have to go back and have another eps in feb to have a sinus node modification and ablation of theateial abberant pathway. Until then, however, I am on medication, but the medication doesn't seem to be working. My resting heart Rae us usually between 110 to 130. I am getting frequent chest pains, and the coralan is giving me severesl PVC's a day. As well as this I am now having palpitations that shoot up quickly, about three times a week. These palpitations can be as high as 220 bpm. The cardiologist I see isn't too worried, but I'm just worried about what this constant tachycardia is doing to my heart. Could anyone tell me if having such a high constant heart rate might be doing to my poor overworked heart? :-p
I defer to your doctor's expertise, but I think you HR is too high and would ask the doctor if he/she can increase you medication level to get you resting HR below 100. That said, at your age I doubt that short (timewise) bouts of HR in the 200 range isn't likely to damage anything. Here I am reading what I think you doctor is telling you. Still, I'd ask for more help in getting the HR down while waiting the ablation.
If you are not on an anticoagulant, I'd ask the doctor if it is all right to take a regular dose aspirin a day... this will provide some clot protection if the atrial activity should have any fibrillation components.
Wishing you the best of results from the planned ablation,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.